A New Rash (tumid Lupus?)

I have a new development in my diagnosise today. I started a new job last Thursday which required me to be on my feet for 8 hours a day. I had been sitting at home for three months unemployed prior to that. It began with soreness in my feet, Legs, kness and hips the first week. I had my two days off and the pain seemed to claim down. I when back to work yesterday to come home at 1130 pm and when I took off my pants I found a rash on both sides of the inside calfs of my legs. It did not look anything like a tumid lupus rash so it scared the you know what out of me! My legs and hip where hurting me but not too bad, however, they felt very tight! WELL, this morning I called the doctor (rhurmy) and then emailed her a picture of both legs! She sent me to the dermatologist for a biospy. Both doctors have diagonsised the rash to be something called leukocyteclastic vasculitis, which is very common with SLE! But I don’t have SLE, I have tumid lupus! Frastrating disease!!!

Back on a merdol dose pack and topical steroid cream. I have to stay off my legs and keep them elevated until the rash resolves. Well there went the new job because I can’t work and I was on probation! Life sucks and then you have lupus!!! I am going to laugh because I don’t want to cry!

I will post the pictures of my legs on my page for the world to see what it is like to have this debilitating and deadly disease.

oh i am sorry to hear about this new "gift" from our little butterfly.

it never stops giving, right?

oh Deenie, i am so sorry honey. And that is what scares me...the rheumy says, "oh it's only tumid and it is only external" but they just don't know enough to know for sure. Hang in there sweetie! I wish you well.

Hi Deenie,

Sorry to hear about what's happened and you telling me previous but sometimes our body's can only take so much but Tumid Lupus can be associated with SLE and DLE.

It can become so very flustrating at times and i'm adding 2 links which i think you'll find interesting regarding Leukocyteclastic vasculitis and also Tumid Lupus with SLE because the more we learn about what we suffer the better...although the situations can feel very disturbing at times.

http://www.rightdiagnosis.com/medical/leukocytoclastic_vasculitis.htm

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2829660/

((All my love your way)) xxxx

Thanks Terri interesting read to say the least!

Well i thought you may say that Deenie....plus it all educates us more where the diseases are concerned but i'm still sorry it's occured on you..when you was only just getting used to having the Tumid and finding out more.

I will say this though i've found with the psoriasis and DLE that you can have one thing and it goes and not long after something else appears :)

Dewing3569 said:

Thanks Terri interesting read to say the least!

I am so very sorry to hear that, I hope the rash eases up as well as the pain.Lupus does suck I am finding instead of getting mad at myself I get mad at the disease like it cares or I can hurt it by getting mad I just dont get mad at myself I have cut down on my predisone as much as possiable because I am told it effects the cartiledge in our bones durning a period of time, I take vitamon d on a daily dasis, sometimes I feel you cant win for loosing but if I give up I have lost it gets to the point of be dam if you do be damm if you dont , I wanna live a healthy life as I possibly can I wanna work and be happy,God already has it planned for me .

Hi Lia,

I find we all get mad at the disease and what it puts we through because each morning we never know what we're wakening to....prednisone does affects the bones and makes them brittle when they offered it me and i refused the sister said i was to take a tablet (Sorry forgotten the name) with it...which counter reacts what prednisone can cause.

Where you say god already as planned it for you....none of us know what's around he corner, so try and keep your chim up lia and look on a positive side.

((Hugs to you mate)) Terri xxx



lia nuriddin said:

I am so very sorry to hear that, I hope the rash eases up as well as the pain.Lupus does suck I am finding instead of getting mad at myself I get mad at the disease like it cares or I can hurt it by getting mad I just dont get mad at myself I have cut down on my predisone as much as possiable because I am told it effects the cartiledge in our bones durning a period of time, I take vitamon d on a daily dasis, sometimes I feel you cant win for loosing but if I give up I have lost it gets to the point of be dam if you do be damm if you dont , I wanna live a healthy life as I possibly can I wanna work and be happy,God already has it planned for me .

Ana

Thank you so very much for the information. I take a merdol dose pack not prednisone. I am on 50,000 INternational units of vitamin D a week because my levels are so low. I also take vitamin K and two tums a day for the calcium. I get the magnesium from the maylox that I take to coat my stomach before I take any meds each day. Once a year I have a bone destiny test too. I have it bad because I don’t have a thyroid either and the thyroid medication cause bone loss as well. I am in the early stages of bone loss so like you I have to stay on top of it.

From what I understand the merdol does not effect the bone loss or vitamin D levels as much the prednisone! To answer your question, Ann, yes if it would have been checked early on I may have been able to stop the bone loss!

The more information that we share the better off we will all be! Thank you for addressing the issues!

Thanks
Deenie

Thanks Ana!

Well I saw the rhumy today and I really did not get and more answers then I already knew before. The vasculitis was just an inflammatory process that my body decided to do. I was told it doesn’t matter if I have SLE or TLE, they are both treated the same. MTX was increased to 10 mg weekly.

The biopsy report is back but not sure what it means seeing I got it after I saw the rhurmy and my dermotogist is on vacation for the week. The report states as follows: polymorphous dermal infiltrate, dermal edema, and red blood cell extravasation consistent with purpuric drug eruption! (obviously being causeed from one of my medications!) (pain meds I am sure)! Now what? I need the pain meds from time to time! So where do we go from here?

I have also developed on both of my palms of my hands a erythematous lesions!

Fun! Fun! Fun!

The path report for the leg vasculilist said it was a drug eruption. However the dermo does not agree with the report. She said she see a lot of these things and agrees that is it something called shaumbergs vasculilist caused by symmetric lupus. And combined with the other things that happened, my hands peeling, tingling and the skin hyersapentaive. I had not taken any new drugs either. So now we will see what the rhumy has to said in July.

Hello Deenie,

I was hoping your appointment would go well for you but instead total opposite oh i am sorry mate if it's not one thing it's another and lets just hope come July your rheumo can sort something out positive for you.

My loves always with you Deenie. xxxx

I cut back on predisone I am taking 50.000 btu vitamin d one a weak and I can tell a difeerent in my bones

Thanks Terri. We will see what the rhumy has to say!



Tez_20 said:

Hello Deenie,

I was hoping your appointment would go well for you but instead total opposite oh i am sorry mate if it's not one thing it's another and lets just hope come July your rheumo can sort something out positive for you.

My loves always with you Deenie. xxxx

No they did not offer me anything. Just a dose of frustration! LOL!
!



Ann A. said:

It is tough being stuck between two opinions and having to wait for the third. Did they offer you any relief while you wait?

Okay the opinions are in on the vasculitis. Both my dermo and rhumy agree that it was not a drug eruption as the path report states. It was a very bad case of vasculitis caused by the inflammatory process that my body was going through. The issue with my palms with the red speckle spots, the itchyness and the peeling are all from the vasculitis. However I still have no answers for the numbness in the hands and fingers. The dermo told me to ask the rhumy and the rhumy did not give me any idea as to what maybe cause it. So I guess I am just wiered.